Oregon, 2007Heavy Snow in Oregon, January 4 to 5, 2007
January 4 to 5, 2007 · NWS PDT · 1 event in 1 county or zone
A quick moving disturbance combined with moist upslope flow produced heavy snow in the Blue Mountains.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A quick moving disturbance combined with moist upslope flow produced heavy snow in the Blue Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jan 4, 8:50 AM PST, 1 hour 10 minutes earlier.
Area forecast discussion, Jan 4, 8:50 AM PST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
850 AM PST THU JAN 4 2007
.SHORT TERM...RECEIVING REPORTS OF SNOW ACCUMULATING ALONG AND NEAR
THE CASCADE CREST OF OREGON AND WASHINGTON. MODEL DATA WAS
CONTINUING TO SHOW QPF AMOUNTS ACROSS MOST AREA AND ESPECIALLY IN
AREA MTNS SUCH AS MEH ETC TODAY AND HAVE INCREASED POPS ACROSS THESE
AREAS AS WELL TO INCLUDE SNOW ACCUMULATION.
&&
.AVIATION...VFR CONDITIONS WILL GENERALLY PREVAIL FOR THE NEXT 24
HOURS...WITH BRIEF MVFR CONDITIONS IN SHOWERS. SOUTHWEST WINDS
10-20 KT FOR MOST AREAS TODAY. EXPECT OCCASIONAL MOUNTAIN
OBSCURATION IN PRECIPITATION/CLOUDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 42 30 44 33 / 30 20 10 20
ALW 44 30 43 37 / 30 20 10 20
PSC 45 29 43 36 / 20 10 10 20
YKM 40 25 38 29 / 20 10 20 30
HRI 44 28 43 34 / 20 10 10 20
ELN 37 25 36 30 / 20 20 30 40
RDM 36 20 37 24 / 50 20 10 20
LGD 36 26 33 26 / 50 30 10 30
GCD 37 21 32 21 / 40 20 10 30
DLS 44 32 43 35 / 40 10 20 30
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&
TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
97/89
Hazardous weather outlook, Jan 4, 5:20 AM PST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
520 AM PST THU JAN 4 2007
ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-051315-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
520 AM PST THU JAN 4 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
AN UPPER LEVEL DISTURBANCE COMBINED WITH AN UNSTABLE ATMOSPHERE WILL
BRING SCATTERED SNOW SHOWERS TO MAINLY THE MOUNTAINS.
.DAYS TWO THROUGH SEVEN...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
A SERIES OF PACIFIC WEATHER DISTURBANCES WILL BRING A DAILY CHANCE
FOR RAIN AND SNOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.
Heavy Snow, Northern Blue Mountains
- When
- January 4, 10:00 AM PST to January 5, 12:00 AM PST
- Where
- Northern Blue Mountains forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.494, -117.976 (the zone’s center; the record gives no point)
Spotters reported 8 inches of snow at Meacham and 8 inches at Tollgate.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Louisiana, January 4, 20072 deaths · 15 injured · $1.5 million · F1 · 1 event
- Tornadoes and Damaging Winds in Mississippi, January 4 to 5, 200713 injured · $4.2 million · F2 · 40 events
- Ice Storm and Heavy Snow in Nevada, January 4 to 5, 20071 death · 2 injured · 4 events
- Tornado and Damaging Winds in Louisiana, January 4, 2007$503,000 · F1 · 4 events
- Winter Storm and Winter Weather in Colorado, January 4 to 5, 200714 events
- Heavy Snow in California, January 4 to 5, 200711 events
- High Surf in Hawaii, January 4 to 11, 20078 events
- Winter Storm in Colorado, January 4 to 5, 20077 events
- High Wind in California, January 4 to 6, 200785 kt wind · 7 events
- Marine Thunderstorm Winds in Gulf of Mexico, January 4, 200752 kt wind · 6 events
- Winter Storm and Heavy Snow in Utah, January 4 to 5, 200761 kt wind · 6 events
- Winter Storm in Colorado, January 4 to 5, 20076 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 8474.